A 36-year-old member asked:
can amoxicillin cause a yeast infection?
2 doctor answers
Dr. Videh Mahajan answered
24 years experience Internal Medicine
Yeast infection: Antibiotics will make you more prone to get yeast infection.
Answered on Jun 8, 2012
Dr. Andrew Turrisi answered
46 years experience Radiation Oncology
Many microbes live: In peceful harmony (symbiosis) with each other. When we use an antibiotic, it upset the balance knocking off susceptible organisms, and leaving what's left to dominate. So, the yeast (monilia/candida albicans is there already, but manifests when it dominates the neigborhood. Also explains why ab's lead to diarrhea. Branched lactobiccili restore some balance.
Answered on Jun 10, 2012
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!